Skip to Content

Does warfarin affect body temperature? feeling really cold since taking 5mg day?

5 Answers

robo 20 Sep 2009

Yes! Feeling cold is one of the reported side effects of warfarin.
https://www.drugs.com/sfx/warfarin-side-effects.html

Votes: +1
bouncybuncy 2 Sep 2010

I've been on Warfarin since 1993 and it does make you feel cold all the time and it has made me feel weaker too and I,m 35 years old and on 6mg's a day, I have even been up to 10mg's a day.When my blood gets to thin I get little (like niddle holes) red dots, and my head hurts but if it gets to thick my head hurts too.Can you tell when your blood is to thin or thick?And haw do you feel on the Warfarin?

tacmel 6 Jul 2011

I have been on warfarin since 1994 and do my own blood testing when my blood is to thin i feel very light headed and bruises appear when it is to thick i get a kick in the legs its like a flick from inside and makes you feel like a slight jolt.I find that being on furosemide does badly affect your warfarin and had to reduce my dose

colleen dawn 26 Mar 2012

i hae been absolutely feeling the cold,even on a warmish day, i appear to be cold most of the time, since sommencing warfarin. i also appear to be more tired, unless it is above the eyebrows.

honda1 20 Dec 2011

yes, you get cold very easy on warfrain. bouncybouncy in answering your question asked how you feel when it is low or high. If you will watch everything you eat, not lots of vit k foods, your INR will stay close to 2-3. Keep regular checks with your doctor. I have been on warfrain 5 months and can't really tell that I am on warfrain. I work everyday, although I get tired and learn to rest. Take a good multi vit and mineral that doesn't have vit k.

Votes: +0
prohealthy 9 Feb 2013

I take 12.5mg/day... and I shiver a lot. Yes, that is one of the side effects.

Votes: +0
k-9-2000-1 1 Feb 2014

Thanks for all the comments re freezing while on warafrin. I was cold natured before I started warafrin approximately 5 months ago, now I literally freeze all the time. The cold seems to be from within... not too cold to the touch

Votes: +1
PseudoSubduedDude 6 Mar 2014

Hi everyone!! I have Factor V Leiden, a clotting disorder that makes the blood HYPER coaguable. I get so cold sometimes, even in a warm room.
The warfarin, depending on your
daily dose, as well as your PTT and
INR results, can certainly affect
how your body reacts to the cold or
its sensation of cold. As your blood
gets thinner... I.e., your INR number
is higher ( than perhaps the
therapeutic level set by your
physician... which is typically
between 2.0 to 3.0), your reaction to
even a slight breeze is heightened
because your blood is thinner. I
hope this answer helps. Have a
wonderful day!!

trustygma 25 Mar 2014

I do get chills and my feet and hands get cold. and I get very hot most of the time, my face gets real hot, I feel like I am going through the change again, I also have headaches about every day. I am 75 and started on warfarin almost a year now. I take five mg. sometimes a half pill. I have had my second blood clot in my other leg. I am getting around good right now..

ddelwood51 5 Feb 2015


I have been taking Coumadin/Warfarin since I have been 20 years old, I am 63 years old now! Yes it makes you cold, I have been cold for most of my life and I live in Minnesota! I have gone to Florida but find I dehydrate so fast I have to drink constantly. I do not go out much in our winters here, it gets down to 45 below zero during bad winters at times.

It does feel like it coming from inside and if and when you talk to your doctor they will tell you that "it is not true these drugs do not do this." But, yes they do! I have also been on Lovenox which is Heparin in a injectable form, two shots to the tummy each day, I did this for two years to get off Warfarin and lost 2 inches in height since it eats away at your bones. I wasn't cold though?

I also get warm very easily and do feel like I am going through menopause all over again as well. I throw the covers off and put them back on all night! I have anti thrombin III deficiency. Does anyone else out here have it? It is quite rare and I am always looking for someone else with it.

GLSDave 23 Dec 2019

I have been on warfarin now for around 8 years for A/F
I take 3 mg for 6 days and 4 mc for one day .
Very rare my one goes over 33.
I always feel the cold .
I am sick of people saying it’s not cold.
Thank you all for the information on this thread,I feel no warmer ,but now know it’s not just me .
Many thanks and a Merry Xmas to you all.

Votes: +0
Drugs.com free discount card

Further Information

Similar Questions

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.